MDJunction - People Helping People
 
Ask a Question
04/10/2012 07:27 PM

Lasix and Creatinine Levels

walt66
Posts: 1
New Member

I had a kidney transplant 6 months ago. I had a real problem with edema after the operation. (The skin on my legs actually split open.) After the surgery my creatinine was 1.3. For the last couple of months I was taking 20 mg. Lasix daily and was about 15 lbs. over in water weight. I felt absolutely terrible. My BP was in the 180's and I was short of breath. I complained but the transplant team seemed unconcerned. I finally appealed to my primary and he increased the Lasix to 60mg per day. Since then the water's gone, my BP has come down to the 130's and I feel so much better. The problem is that my creatinine has crept up to 1.8. The transplant team says they will "have to find another way" to keep the water off. I have to get lab work after staying off the Lasix for a few days and possibly a biopsy. Is there a viable way to eliminate the edema without a diuretic? I can't live being 15-20 lbs. of water overweight and a BP of 180-190. Anyone have any ideas?
Reply
 

04/18/2012 04:29 PM
Kendassa
 
Posts: 99
Member

There are other diuretics other than lasix that are not toxic to the kidney. I tend to swell some even at the 8 year post transplant mark and take Hydrochlorothiazide as needed. There are some things that are natural diuretics... watermelon, grapes, green leafy veggies, leeks, caffeinated coffee.. all parts of the pineapple, root and fruit.

I honestly feel for you. When I was pregnant with my daughter my swelling was so bad, when I cut my leg, it literally seeped water, instead of bleeding.


05/08/2012 07:57 AM
addie05
 
Posts: 1
New Member

Hi

I am a 28yr old Doctor and a kidney recipient. Its been 1.5 months after the surgery.

Even I had issues with a lot of fluid retention. That was diagnosed to be due to very low albumin levels in my body. I also took a different diuretic called Torsemide which is very effective.

Now gradually as my protein levels increase, the Edema and BP also seeems to be decreasing. I have reduced my dosage of the torsemide too.

I think you should get your blood proteins tessted and also get your urine tested for protein loss.

dont worry ALL iZZ WELL!!

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved